Safety Alerts & Recalls
What does this mean?
For most patients, the benefit of Raptiva will outweigh the risk of serious infections. However, this public advisory highlights the importance of periodically re-evaluating your treatment and psoriasis symptoms with your doctor to ensure that the benefit of treatment continues to outweigh the risks. Also, be aware of the symptoms of PML which may include unusual weakness, loss of coordination, changes in vision, difficulty speaking and sometimes personality changes - contact your doctor immediately if you experience these symptoms.
Since some patients have had severe worsening or new forms of psoriasis after stopping Raptiva, it is important that you do not change or stop treatment without first talking with your doctor.
Updated Safety Information
The FDA issued a Public Health Advisory to inform doctors and patients of new cases of progressive multifocal leukoencephalopathy (PML) in patients taking Raptiva (efalizumab). PML is a rare but serious viral infection that has no medical interventions that can prevent or treat the disease. The FDA has received reports totaling three confirmed cases and one possible case of PML. These cases involved patients who were 47 to 73 years of age who were using Raptiva for the treatment of moderate to severe plaque psoriasis. All four patients were treated with Raptiva continuously for more than three years. None of the patients were receiving other treatments that suppress the immune system while taking Raptiva. The FDA is currently reviewing these new cases of PML and will take the necessary steps to promote safe use of Raptiva.
For more information, please visit: more information here
To view previous iGuard Safety Alerts about this issue, please visit: First Reported Case of Progressive Multifocal Leukoencephalopathy (PML) in a Raptiva Patient: more information here
Raptiva (Efalizumab) Boxed Warning: more information here